U.S. doctors online nowAsk doctors free
Fort Worth, TX
A 43-year-old male asked about a 46-year-old male:

a spinal injury has me on fentanyl 100mcg & 10/500 hydro/acet .my pain tripled 28th&29th, took 15 ea day & now severe cramps. how concerned should be?

2 doctor answers7 doctors weighed in
Dr. Vikram Patel
Pain Management 37 years experience
Opiates: That is a very large dose of opiates in my opinion. Opiates do cause intestines to slow down which may lead to severe constipation. Did you take 15 tabs each day? Did you know that fentanyl has a black box warning to be used for cancer pain only? Opiates also cause "opiate induced hyperalgesia" meaning that the pain perception increases. You should think about 5 yrs from now.
Dr. Travis Taylor
Anesthesiology 13 years experience
GI tract : Narcotics can certainly slow your GI tract and cause constipation. If 15 is 5x your normal amount, your cramps are very likely related to this. That is a large amount of narcotic and i would see your physician for the very least to evaluate your pain intensity increasing to that level.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 10, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.